Thunderstorm Wind, Somerset
- When
- July 4, 6:48 PM EST
- Where
- Somerset County, New Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -79.200
Trees were reported down in New Centerville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 4, 2:15 PM EST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT FRI JUL 04 2003 WEAK SFC TROUGH AND MID LVL THERMAL FIRING ISOLATED TO SCATTERED CONVECTION AS ANTICIPATED ACROSS THE CENTRAL AND WEST THIS AFTERNOON. THE BIG SHOW WILL TAKE PLACE LATE TODAY AND THIS EVENING ACROSS THE CENTRAL WRN ZONES...AS THE SQUALL LINE OVER EXTREME WRN LAKE ERIE AND NW OHIO RACES TO THE EAST AT AROUND 35 KTS. WENT FOR HIGH CHC (40-50) POPS CENTRAL ZONES AND LAURELS...TO LIKELY POPS FOR THE NW MTNS THROUGH THIS EVENING...BEFORE TRIMMING POPS TO LESS THAN 15% FOR ALL BUT THE WRN MTNS AFTER MIDNIGHT. HIGH DEWPOINTS BETWEEN 65 AND 70F AND EXPECTED RAINFALL WILL LEAD TO PATCHY DENSE FOG LATE TONIGHT. A THIRD DAY IN ROW...HOT AND STICKY DAY IS ON TAP FOR SATURDAY...WITH ANOTHER ROUND OF MAINLY AFTERNOON/EVENING TSRA EXPECTED. 12Z ETA SHOWS A CURIOUS FEATURE...LIKELY ANOTHER MCS SLIDING EAST ALONG/JUST TO THE NORTH OF THE LLVL THETA-E MAX SITUATED ACROSS THE MID/UPR OHIO VALLEY. GFS SHOWS THIS AREA OF STRONGER LVLL MOISTURE CONVERGENCE AND UVVEL TO MOVE INTO THE NW MTNS VERY LATE TONIGHT/EARLY SAT MORNING. BASED ON THE SLIGHT UNCERTAINTY OF LOCATION OF ANY MCS REMNANTS...I WILL BROADBRUSH THE WRN/NW MTNS WITH CHC POPS FOR VERY LATE TONIGHT AND SATURDAY MORNING...WITH ISOLATED 15-20 POPS ELSEWHERE. FAIRLY WELL DEFINED COOL FRONT WILL MOVE THROUGH THE COMMONWEALTH SATURDAY NIGHT...TEMPORARILY SWEEPING OUT THE MUGGY AIRMASS. SUNDAY SHOULD BE A PARTLY TO MOSTLY SUNNY DAY WITH LOWER DEWPOINTS... RANGING FROM THE MID 50S NORTH TO 60 TO 65 ACROSS THE SOUTH. FCSTID = 9 MDT 70 93 68 89 / 20 40 30 10 IPT 69 92 66 86 / 40 40 40 10 BFD 63 83 59 78 / 60 50 40 10 JST 63 86 60 78 / 50 40 40 10 AOO 66 89 63 82 / 40 40 30 10 UNV 68 91 65 85 / 40 40 40 10 SEG 69 92 67 87 / 30 40 30 10 LNS 70 93 68 88 / 20 30 30 10 THV 69 93 67 87 / 20 30 30 10 .CTP... PA...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND WESTERN COUNTIES OF THE CWA UNTIL 9 PM TONIGHT. LAMBERT
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-042000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 206 PM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A POTENT DISTURBANCE SLIDING EAST FROM THE GREAT LAKES WILL SWEEP A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS ACROSS THE NORTHERN AND CENTRAL MOUNTAINS BETWEEN 5 AND 7 PM. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY LOCALIZED STRAIGHT LINE...DAMAGING WIND GUSTS. SCATTERED THUNDERSTORMS AHEAD OF THIS DISTURBANCE WILL CONTINUE TO DEVELOP ACROSS MUCH OF CENTRAL PENNSYLVANIA THROUGH THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS COULD BE ACCOMPANIED BY LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORM ACTIVITY WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY...AND SOME OF THESE STORMS COULD BE ON THE STRONG TO LOCALLY SEVERE SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KL/BCL/DO/CS
PAZ004>006-010>012-017>019-024>027-033-034-045-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT FRI JUL 4 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD...ELK... HUNTINGDON...MCKEAN...MIFFLIN...NORTHERN CENTRE...NORTHERN CLINTON... POTTER...SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON AND WARREN. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEEK SHELTER IF THREATENING WEATHER IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP MARTIN
PAZ004>006-010>012-017>019-024>027-033-034-045-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 412 PM EDT FRI JUL 4 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD...ELK... HUNTINGDON...MCKEAN...MIFFLIN...NORTHERN CENTRE...NORTHERN CLINTON... POTTER...SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON AND WARREN. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. SEEK SHELTER IF THREATENING WEATHER IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP MARTIN
The Pittsburgh radar (KPBZ), 109 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in New Centerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367303.